Case Study A 65-year-old woman is brought to the ED by her h
Case Study A 65-year-old woman is brought to the ED by her husband… Case Study A 65-year-old woman is brought to the ED by her husband with new-onset shortness of breath. He states, “it’s just been getting worse and worse”. What do you want to ask the patient? Her husband? Why? He tells you that his wife is generally in good health. She had an abdominal hysterectomy 5 days ago. Daily meds include: ASA 81mg PO QD atorvastatin/Lipitor 40mg PO QD carvedilol/Coreg 12.5 mg PO BID Tylenol 500mg PO PRN joint pain What risk factors are present for VTE? During triage, the following vital signs and assessments are noted: Temperature99.6º F BP80/44 mm HgP126 beats per minute R28 O2 saturation84% (room air) On exam, you note:Patient is alert but drowsyLabored breathing with +accessory muscle use. Lungs clear BIL. S1, S2 present. No murmurs, rubs or gallopsAbdomen soft, non tenderPetechiae are noted across chest and in axillae Based on these findings, what do you suspect might be happening with the patient? What are you concerned about? When the ED physician is notified of the patient’s manifestations, she is moved immediately to a treatment room. The physician writes the following orders:O2 at 2 L per nasal cannulaStat CBC, BMP, D-dimer, aPTT, INRStat CT of the chestStart a saline lockWhich order takes priority at this time? Why? While in the treatment room, the patient says she needs to use the bathroom. The nurse delegates this task to the unlicensed assistive personnel (UAP).What is the best approach for the nursing assistant to take?Place the patient on a bedpan and stay with her until she is finished.Ambulate her into the hall bathroom on room air and stand outside the door until she is done.Ask the provider for an indwelling catheter because of her shortness of breath when she ambulates.Tell her to try to wait until the shortness of breath subsides. Two hours later, the patient is admitted to the medical unit where she is started on a continuous IV heparin weight-based protocol.Which finding indicates that the heparin infusion is therapeutic?INR is less than 1.INR is between 2 and 3.aPTT is the same as the control.aPTT is 1.5 to 2.5 times the control. Three days later, the provider prepares to discharge the patient on warfarin (Coumadin). Which teaching points do you include about this therapy? (Select all that apply.)”Be sure to have follow-up INR laboratory tests done.””Report any bruising or bleeding to your provider.””Consume lots of foods that are rich in vitamin K, such as green leafy vegetables.””Use a soft toothbrush to brush your teeth and an electric razor to shave your legs.””A skin rash is expected while you are taking this drug.” Prior to discharge, the nursing assistant reports to the nurse the following VS: temp 100.8 F, HR 88, BP 100/60, RR 24, SpO2 93%RA What immediately concerns you for this patient? What on physical exam will you be paying specific attention to? You assess the patient and find the following:aaox2 to person and placeAppears anxious, mucous membranes dryPERRLLungs with rhonchi BIL, tachypneic, +accessory muscle useS1, S2 present Abdomen soft, non tender Pulses equal BIL, cap refill 3 secondsSkin moist You call the provider and labs are drawnlactate 3, WBC 15, Hgb 12ABG: pH 7.48, CO2 28, HCO3 25 What might be going on with this patient? The patient is prescribed Ceftriaxone 1g IV and Azithromycin 500mg IV with normal saline infusing at 100cc/hour. She is on O2 via nasal cannula at 2L/minute. By day 2 of antibiotics, she is aaox3, vital signs are stable and the patient reports feeling better. The following day, you are the nurse making morning rounds. Patient is found agitated, attempting to pull out her IV. She is tachypneic and tachycardic. Her SpO2 has dropped to 80%. On auscultation, you hear crackles BIL and notice cyanosis to her lips. You call a rapid response- a portable chest x-ray is performed, showing BIL alveolar infiltrates. What might be happening with your patient? Your patient is transferred to the ICU for intubation. Describe the patho of ARDS. What kind of treatment can you anticipate? Name at least 3 treatment strategies for this patient and the rationale. Health Science Science Nursing NURS MISC
LET THE EXPERTS DO YOUR HOMEWORK NOW
Do you have a similar question? Our professional writers have done a similar paper in past.
Give Us your instructions and wait for a professional assignment!
Get a plagiarism-free order today
we guarantee confidentiality and a professional paper and we will meet the deadline.
How it works
Will the writer plagiarize my essay?
You will get a plagiarism-free paper and you can get an originality report upon request.
Is this service safe?
All personal information is confidential and we have 100% safe payment methods. We also guarantee good grades